News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Heart Failure

Question: chest pressure


 sunkist123 - Mon Aug 25, 2008 2:50 pm

25
male
hypertension
nexium 45 mg

i am feeling tightness on the right side of my chest and sometimes goes on the left side and my throat feels like a burning sensation also when working i feel out of breath like my lungs are burning and i started to have a dry cough now every once in a while my legs feel like they are trembling could this be symptons of heart failure
thanks david
 John Kenyon, CNA - Fri Aug 29, 2008 10:48 pm

User avatar Hi David -

The symptoms you describe do not fit the clinical picture of heart failure. Since you apparently have a history of GERD (presumed based on the Nexium prescription), the discomfort is probably exercise-induced acid reflux with possible secondary asthma. This should be explored (and now there is a test to determine if exercise is inducing either acid reflux and/or asthma secondary to exercise-induced reflux; it involves placing a tiny capsule with micro-electronics inside it, which detect and measure stomach acid entering the esophagus. A small portable monitor is carried like a heart monitor, and records the findings).

All that being said, you really should bring this problem to the attention of your doctor. While it is highly unlikely to be heart-related, it is not impossible, and if it's not you'd want to know, same as if it were. Probably more importantly, you could find out if it is due to an increase in acid reflux and if it is causing some asthma (it sounds very possible this is happening). Adjustment of your GERD medication might be in order.

I hope this is helpful. Please stay in touch with us. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here